MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERGLIDE MIDLINE CATHETER, 20G 8CM; INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERGLIDE MIDLINE CATHETER, 20G 8CM; INTRAVASCULAR CATHETER
Catalog Number M120080
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 02/13/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of (b)(6) showed no other similar product complaint(s) from this lot number.(b)(4).
 
Event or Problem Description
Per medwatch report from facility contact, a powerglide midline was being inserted into the left upper arm when the patient suddenly moved their entire body and arm.Midline became imbedded in the left arm and placer was unable to withdraw the midline or disengage.Surgery was consulted and an incision was made at the midline entry site.The midline was successfully removed intact.One suture was required to close incision.Patient tolerated the procedure well.
 
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged power glide catheter was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 8cm power glide midline catheter assembly.The safety mechanism was engaged and the guidewire was deployed.The needle shaft was bent.The catheter was received separated from the deployment assembly.The catheter was intact.An additional 0.7cm fragment of power glide catheter was received with the sample.Microscopic inspection of the catheter fragment revealed partially glossy and partially dull break surfaces.The break profile appeared tapered.Material deformation was evident on one side of the break edge.Multiple circumferential kinking impressions were observed between the break and the distal end of the sample.The catheter damage characteristics were consistent with damage caused by contact between the catheter and the introducer needle.Such contact can occur if the catheter is withdrawn against the needle bevel or if an attempt is made to re-insert the needle into the catheter.The product ifu states ¿once the catheter has been advanced, do not re-insert the needle back into the catheter or pull the catheter back onto the needle.This may result in damage to the catheter.If the catheter needs to be repositioned, either do so without the aid of the needle, or remove both the catheter and the needle as a unit to prevent the needle from damaging or shearing the catheter.¿ the event description indicated that patient movement during attempted device insertion was the cause of the evident contact between the catheter and the needle bevel, resulting in the observed catheter damage.

Brand Name
POWERGLIDE MIDLINE CATHETER, 20G 8CM
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5500365
Report Number3006260740-2016-00102
Device Sequence Number13510664
Product Code FOZ
UDI-Device Identifier00801741075315
UDI-Public(01)00801741075315(17)171028(10)REZK0553
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K121073
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2017
Device Catalogue NumberM120080
Device Lot NumberREZK0553
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2016
Distributor Facility Aware Date02/19/2016
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/10/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/15/2016
Supplement Report FDA Received Date04/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR
Patient Weight80